SMITH & NEPHEW, INC. SUTUREFIX ULTRA AHR S W/2 UB STR 1 BL; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
72203854 |
| Medical Device Problem Code |
Device Dislodged or Dislocated (2923)
| Health Effect - Clinical Code |
Perforation (2001)
| Date of Event |
08/08/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during a shoulder stabilization, the suturefix ultra guide anchor came out of the bone hole after the implant was impacted and until it reached the top of the guide, right after the mechanism was activated and the stem was removed.The procedure was completed with a smith and nephew back up device on an additional drilled bone hole and leaving a void in the patient.There was a delay less than 30 minutes and no damage or further complications were reported.
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11 h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However, an image evaluation was performed and found the suturefix ultra anchor adhered to the tip of the device.The other image found part of the device with the sutures present.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (rotation of the suture anchor device once seated or incomplete anchor insertion).Based on this investigation, the need for corrective action is not indicated.
Additional Manufacturer Narrative
H11: h3, h6: the reported device was received for evaluation.A visual inspection found the device was not returned with original packaging.The anchor has been deployed and is tightened at the tip of the device.The sutures still run through the cannula of the insertion device.The sliding ring has been pulled back, the lock is set, and the suture cleat has been exposed.Bio debris is present.The insertion device has no visible defect.Image attached.An image evaluation was performed and found the suturefix ultra anchor adhered to the tip of the device.The other image found part of the device with the sutures present.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (rotation of the suture anchor device once seated or incomplete anchor insertion).Based on this investigation, the need for corrective action is not indicated.